Alert archive / Nebraska / Frost Advisories in 2021

Frost Advisory 3, NWS Hastings, NE

May 10, 2021Greeley County, Nance County, Valley County, Nebraska

NWS Hastings, NE issued this frost advisory at May 10, 2021, 2:34 PM CDT for Greeley County, Nance County, Valley County, Nebraska. It took effect at May 11, 2021, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 10, 2021, 2:34 PM CDT (19:34 UTC)
In effect from
May 11, 2021, 4:00 AM CDT
Expired
May 11, 2021, 8:00 AM CDT
In force
4 hr
Issued by
NWS Hastings, NE

Counties Greeley County, NE, Nance County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS73 KGID 101934
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
234 PM CDT Mon May 10 2021

NEZ039>041-110500-
/O.NEW.KGID.FR.Y.0003.210511T0900Z-210511T1300Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
234 PM CDT Mon May 10 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY...

* WHAT...Temperatures as low as 34 may result in frost formation.

* WHERE...Valley, Greeley and Nance Counties.

* WHEN...From 4 AM to 8 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Increasing mid and high level cloudiness
  should prevent temperatures from dropping as low as they did
  last night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Thies
3 follow-up statements
534 
WWUS73 KGID 110253
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
953 PM CDT Mon May 10 2021

NEZ039>041-111100-
/O.CON.KGID.FR.Y.0003.210511T0900Z-210511T1300Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
953 PM CDT Mon May 10 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
TUESDAY...

* WHAT...Temperatures as low as 34 may result in frost formation.

* WHERE...Valley, Greeley and Nance Counties.

* WHEN...From 4 AM to 8 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Increasing mid and high level cloudiness 
  should prevent temperatures from dropping as low as they did 
  last night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
675 
WWUS73 KGID 110822
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
322 AM CDT Tue May 11 2021

NEZ039>041-111300-
/O.CON.KGID.FR.Y.0003.210511T0900Z-210511T1300Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
322 AM CDT Tue May 11 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Valley, Nance and Greeley Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Increased cloud cover will keep frost from
  becoming widespread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
084 
WWUS73 KGID 111303
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
803 AM CDT Tue May 11 2021

NEZ039>041-111415-
/O.EXP.KGID.FR.Y.0003.000000T0000Z-210511T1300Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
803 AM CDT Tue May 11 2021

...FROST ADVISORY HAS EXPIRED...

Temperatures have warmed into the 40s and frost is no longer a
concern. Another round of frost is possible tonight, so stay tuned
for the potential for more advisories or warnings.

$$

Thies

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at May 10, 12:52 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 10, 12:52 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1252 PM CDT Mon May 10 2021

.DISCUSSION...(Today through Sunday)
Issued at 227 AM CDT Mon May 10 2021

Early this morning, scattered midlevel clouds are very slowly
increasing across the area, but temperatures have already plunged
into the low to mid 30s across central and north-central Nebraska.
As a result, frost may be a little more widespread than
previously expected this morning. Temperatures should climb back
into the 40s by 8-9am.

After this cold start, skies will remain partly to mostly cloudy
through the day as we see continued 500mb vorticity advection
ahead of the trough over the Rockies. This will limit high
temperatures to the high 50s to low 60s. Light winds will still
make for a relatively pleasant day, especially as most of the area
will end up staying primarily dry. PoPs have been trimmed back
considerably as the latest HREF only shows measurable QPF over the
southwestern fringes of the area.

Tonight, temperatures should be a few degrees warmer than this
morning thanks to increasing cloud cover. Even still, areas north
of I-80 may still see some areas of frost develop by Tuesday
morning.

Temperatures on Tuesday will be similar to today. Coverage of
light rain will be on the increase, though, as the upper trough
moves out of the Rockies and through the central Plains. Rain
amounts are expected to be fairly light, though. Highest rain
totals should still be over southwestern portions of the
area...roughly in the 0.10-0.30" range. Large portions of central
and east-central Nebraska may only see sprinkles.

Some very light rain or drizzle may linger into Wednesday as the
trough slowly departs, but again, precipitation totals are
expected to be very light.

The cool pattern comes to an end on Thursday as ridging builds
over the western CONUS and southerly flow returns at the surface
and low levels. Highs should be in the upper 60s to low 70s, which
is just slightly below our climatological normals for mid-May. A
low-amplitude shortwave is then expected to arrive from the
northwest, providing a trigger for a few thunderstorms in the
afternoon/evening. It looks like there will be enough instability
for thunder, but not for a significant strong/severe storm threat.

Seasonal warmth continues into the weekend with daily chances for
thunderstorms, as a series of weak perturbations move across the
region ahead of a more substantial upper trough in the western
CONUS. Daily highs are expected to be in the 70s to low 80s each
day Friday through Monday.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday)
Issued at 1250 PM CDT Mon May 10 2021

Significant wx: None

First 6hrs: VFR. SCT to BKN high based CU will probably fill in
over time this aftn, with bases around 5-7K ft. Can't rule out
some sprinkles, but not enough coverage/intensity to include
prevailing group attm. Winds will remain lgt and somewhat
variable, but generally out of the NNE to ENE. Confidence: High

Rest of the period: VFR. Mid and high clds will be on the incr by
this eve, with BKN to OVC CIGs around 10-15K ft all night. Chc for
shwrs has trended down, esp for GRI. Held onto VCSH for EAR, but
even this may be overdone. Expect some CU to begin to develop very
late in the period. Winds will be lgt and varible overnight, then
lgt out of the E for Tue AM. Confidence: Medium.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Mangels
AVIATION...Thies
Hazardous weather outlook, May 10, 8:50 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
850 AM CDT Mon May 10 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
850 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Patchy frost is possible tonight for areas north of a line from
Loup City to Fullerton.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy frost is possible early Tuesday morning for areas north of
a line from Loup City to Fullerton.

There are daily chances for thunderstorm Thursday afternoon
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Thies

Nearby

Frost Advisories in Nebraska, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.